Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 375, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 24, 2015, 8:45 PM CST for Buchanan County, Missouri. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 8:45 PM CST (02:45 UTC)
- Expired
- Dec 25, 2015, 10:10 PM CST
- In force
- 25 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 21.22 ft at Dec 25, 2015, 4:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
266
WGUS43 KEAX 250245
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CST THU DEC 24 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-260245-
/O.NEW.KEAX.FL.W.0375.151225T0245Z-151226T0410Z/
/AGYM7.1.ER.151225T0241Z.151225T0319Z.151225T0410Z.NO/
845 PM CST THU DEC 24 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Agency.
* until Friday evening.
* At 8:30 PM Thursday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 20.1 feet by tonight. The river will fall below flood
stage by tonight.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 20.0 Thu 08 PM 20.1 tonight
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$3 follow-up statements
135
WGUS83 KEAX 250349
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 PM CST THU DEC 24 2015
...The Flood Warning continues for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-260349-
/O.EXT.KEAX.FL.W.0375.000000T0000Z-151226T0815Z/
/AGYM7.1.ER.151225T0236Z.151225T0600Z.151225T0815Z.NO/
949 PM CST THU DEC 24 2015
The Flood Warning continues for
The Platte River near Agency.
* until late Friday night.
* At 9:30 PM Thursday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.6 feet by
early Friday morning. The river will fall below flood stage early
Friday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 20.3 Thu 09 PM 20.6 early Friday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$712
WGUS83 KEAX 251613
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 AM CST FRI DEC 25 2015
...The Flood Warning continues for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-261613-
/O.EXT.KEAX.FL.W.0375.000000T0000Z-151226T1615Z/
/AGYM7.1.ER.151225T0236Z.151225T0930Z.151225T1615Z.NO/
1013 AM CST FRI DEC 25 2015
The Flood Warning continues for
The Platte River near Agency.
* until Saturday morning.
* At 9:30 AM Friday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 20.4 Fri 09 AM 19.0 this afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$819
WGUS83 KEAX 251859
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CST FRI DEC 25 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-251929-
/O.CAN.KEAX.FL.W.0375.000000T0000Z-151226T1615Z/
/AGYM7.1.ER.151225T0236Z.151225T0930Z.151225T1711Z.NO/
1259 PM CST FRI DEC 25 2015
The Flood Warning is cancelled for
The Platte River near Agency.
* At 12:30 PM Friday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 11:11 AM Friday.
* Forecast...The river will continue to fall to 14.5 feet by Saturday
morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.5 Fri 12 PM 17.2 this evening
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 24, 5:56 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 24, 5:56 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 556 PM CST THU DEC 24 2015 .SHORT TERM...(This Evening through Saturday Night) Issued at 320 PM CST THU DEC 24 2015 Generally quiet weather tonight with a weak surface high building into Iowa and northern Missouri overnight. Light winds may allow for a few areas of fog across the area. A quick return so southeast flow on Friday will bring temperatures back into the upper 40s to near 50, about 10 to 15 degrees above normal. Although unseasonably warm, a high of 50 would just barely crack the top 20 warmest Christmases on record (the record high is 67 in 1922 for Kansas City). By Saturday an approaching deep upper trough over the Southern Rockies will begin to interact with a quasi-stationary boundary over the Southern Plains and Ozarks, setting up a very heavy rain event over those areas with persistent and deep frontogenesis resulting in several inches of rainfall. As is common with these frontogenetically-driven events, forcing to the north of the heavy rain axis will drop off pretty quickly from south to north, so that rainfall amounts across our area will be generally light Saturday and Saturday night. Much of this rain may fall in the form of drizzle for much of Saturday until deeper lift arrives Saturday night and is able to adequately saturate the troposphere. By this time most of the precipitation will be pushing to the east, but we'll need to watch colder air filtering in from the west Saturday night which could cause rain to transition to a brief period of freezing rain, sleet or snow especially across eastern KS into northwest MO. Any wintry precipitation that does fall should be very light, if anything at all, but will need to keep an eye on things Saturday night in case light freezing rain causes minor icing problems. .LONG TERM...(Sunday through Thursday) Issued at 320 PM CST THU DEC 24 2015 Mid-range models are in agreement with ejecting a vigorous and quick moving trough out of the Southern Plains early next week. The EC is a bit more aggressive with this system compared to the GFS and brings it a tad further north. If the GFS is to be believed, the bulk of the precipitation looks like it will impact southern MO and northern AR with a rather sharp gradient from south to north. The EC, on the other hand, brings a pretty good swath of precipitation across much of MO. For now I have taken the middle ground until this system gets sampled as it moves onshore. With the Gulf wide open ahead of this system and unseasonably warm, moist airmass overriding a quasi-stationary boundary that will be settled across southern MO, the potential for heavy rain along this boundary exists. Area river are still rather high from previous rain events, and it won't take much liquid precipitation to allow them to rise once again. Models have come in warmer, and while some locations across the north will likely see light snow as this system moves through, the cold air just won't be in place to get significant accumulations. Of course, this could change over the next several days. Right now, it appears that a wintry mix is possible into Sun morning through afternoon. As temperatures dip overnight and colder air moves into northern portions of the CWA, precipitation may change over to all snow. The potential for wintry precipitation will continue through early Tues morning before the system moves out of the region. A shortwave trough will move through Wed and may bring some light rain/snow showers to portions of the CWA. Otherwise, the remainder of the period looks to be rather quiet. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 554 PM CST THU DEC 24 2015 Area of MVFR ceilings across northern MO/northeast KS is expected to lift northeast later this evening. Will keep a close eye on the southern edge of cloud cover as it lies just north of KMCI. With surface winds slowly veering from northwest to northeast overnight there is some mild concern MVFR ceilings could sneak into KMCI for a few hours this evening. Otherwise, VFR conditions during the period. Band of altocumulus clouds with bases 080-150 will streak across southern KS and central MO this evening. More mid level cloud cover will affect northeast KS and northwest MO late Friday afternoon. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...PMM AVIATION...MJ
Hazardous weather outlook, Dec 24, 5:22 AM CST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 522 AM CST THU DEC 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 522 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN AND SNOW WILL BE POSSIBLE TODAY ACROSS FAR NORTHERN MISSOURI. NO SNOW ACCUMULATION IS ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS STILL THE POTENTIAL FOR A WINTER STORM TO MOVE THROUGH THE AREA ON SUNDAY THROUGH MONDAY WITH RAIN...SNOW...AND OR FREEZING RAIN. DETAILS WILL CONTINUE TO EMERGE AS THAT TIME PERIODS APPROACHES. TIMING...TRACK...AMOUNTS...PRECIPITATION TYPES ARE ALL UNCERTAIN AT THIS POINT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 1:21 PM CST | Flash Flood Watch | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 2 more | 38 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.